MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 9 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 9 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150610009
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Edema (1820); Muscular Rigidity (1968); Pain (1994); Joint Disorder (2373); No Code Available (3191)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received 17 june 2019 and were reviewed 20 september 2019 for mdr reportability.On (b)(6) 2015, the patient underwent total right knee arthroplasty due to osteoarthritis, and pain, and decreased activity.The patella was resurfaced.The surgeon reported no intraoperative complications.The patient was implanted with the attune knee system and smartset bone cement x 4.On (b)(6) 2017, the patient underwent a right knee revision due to loosening of the tibial component, and pain.The surgeon indicated the tibial tray was explanted and had no identifiable cement on the tray.He reported no loosening of the femoral component, and it was not revised.The surgeon noted the patellar component was retained, not revised.The patient was implanted with attune knee system and depuy cement x 2, and there were no complications reported with the procedure.Doi: (b)(6) 2015.Dor: (b)(6) 2017, (rt knee).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: medical records received ad 16 oct 2019 were reviewed on 07 nov 2019 for mdr reportability.Office visit notes (b)(6) 2015 indicate the patient is experiencing some angioedema of the face and lips, he took some benadryl and was noted to be improving.There is no indication that the depuy implants would have caused or contributed to this reaction.Office visit notes (b)(6) 2016 indicate the patient is experiencing clicking in his knee.Office visit notes (b)(6) 2016 indicate the patient is experiencing recurrent swelling, stiffness, pain and occasional instability.X-rays from this same visit interpret the following: loosening of the tibial component.Femoral component is intact.Office visit notes (b)(6) 2016 indicate the patient is also experiencing, in addition to what has been previously documented, mild patella-femoral crepitus and effusion noted.Office visit notes (b)(6) 2017 indicate the patient is status post revision and doing very well.Aspiration of effusion was performed, no indication of origin or outcome of effusion fluid.Following visit (b)(6) 2017 indicates no further concerns and it is indicated the knee is healing and functioning well.Office visit notes (b)(6) 2017 indicate the patient is status post revision and is experiencing intermittent stiffness, swelling and slight pain.Office visit notes (b)(6) 2019 indicate the patient is experiencing pain and swelling.Imagining was indicated to suggest patellar tendinitis and apparent hardware loosening of the tibial baseplate.There is no indication a secondary revision has occurred at this time within the medical records provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Added: h6 (no code available (3191) is used to capture the medical device removal) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE RP TIB BASE SZ 9 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9191999
Report Number1818910-2019-109939
Device Sequence Number2599438
Product Code NJL
UDI-Device Identifier10603295042631
UDI-Public10603295042631
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number150610009
Device Lot Number8048714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/16/2019
11/18/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/12/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 41MM; ATTUNE PS FEM RT SZ 9 CEM; ATTUNE PS RP INSRT SZ9 5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR